Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 144, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 12, 2011, 12:39 PM EDT for Braxton County, Calhoun County, Gilmer County, West Virginia. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 12:39 PM EDT (16:39 UTC)
- Expired
- May 12, 2011, 1:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Calhoun County, WV, Gilmer County, WV
The radar
The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 12:42 PM EDT | HAIL 0.7 | Mount Zion, WV | |
| May 12, 1:00 PM EDT | HAIL 1 | Grantsville, WV | |
| May 12, 1:00 PM EDT | HAIL 1 | Mount Zion, WV | |
| May 12, 1:05 PM EDT | HAIL 0.25 | 2 Se Stumptown, WV | |
| May 12, 1:30 PM EDT | HAIL 1.5 | 2 E Chloe, WV | |
| May 12, 1:35 PM EDT | HAIL 0.25 | 4 Sw Gassaway, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 11:04 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS51 KRLX 121639
SVRRLX
WVC007-013-021-121745-
/O.NEW.KRLX.SV.W.0144.110512T1639Z-110512T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1239 PM EDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
CALHOUN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRANTSVILLE...
SOUTHERN GILMER COUNTY IN WEST VIRGINIA...
* UNTIL 145 PM EDT
* AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR GRANTSVILLE...AND MOVING SOUTHEAST AT 20
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARNOLDSBURG...CEDAR CREEK STATE PARK AND GASSAWAY.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
45 AND 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3890 8101 3892 8083 3870 8064 3853 8089
3854 8092 3858 8092 3860 8097 3863 8098
3867 8103 3866 8104 3887 8124 3895 8115
TIME...MOT...LOC 1639Z 308DEG 19KT 3887 8113
$$
TAX1 follow-up statement
616
WWUS51 KRLX 121710
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
110 PM EDT THU MAY 12 2011
WVC007-013-021-121745-
/O.CON.KRLX.SV.W.0144.000000T0000Z-110512T1745Z/
GILMER WV-CALHOUN WV-BRAXTON WV-
110 PM EDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR WESTERN BRAXTON...SOUTHEASTERN CALHOUN AND SOUTHWESTERN GILMER
COUNTIES...
AT 109 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SHOCK...OR
12 MILES SOUTHEAST OF GRANTSVILLE...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSEDALE...SERVIA...WILSIE...FRAMETOWN...STRANGE CREEK...GASSAWAY AND
SUTTON
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
46 AND 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3870 8064 3853 8089 3854 8092 3858 8092
3867 8103 3866 8104 3876 8113 3880 8105
3882 8094 3882 8087 3876 8079 3876 8069
TIME...MOT...LOC 1710Z 308DEG 19KT 3877 8096
$$
TAXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:35 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 12, 10:35 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1035 AM EDT THU MAY 12 2011 .SYNOPSIS... AN OSCILLATING QUASI STATIONARY FRONT REMAINS IN THE AREA THROUGH FRIDAY WITH ROUNDS OF SHOWERS AND THUNDERSTORMS ON TAP. BROAD LOW PRESSURE MOVES IN THIS WEEKEND...WITH EFFECTS INTO NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... STORMS ARE FIRING EARLY TODAY...WITH A FEW SVRS ALREADY BEING ISSUED. LOCAL MODELS WERE SHOWING CONVECTION FIRING ALONG THE FRONT AND 700MB DEFORMATION BAND BETWEEN 15 AND 17Z TODAY. LOCAL MODELS ARE TYPICALLY A BIT BEHIND REALITY SO PUSHED HIGHER POPS UP TO 15Z. SADLY...THE RADAR IS INDICATING THOSE POPS ARE ALSO TOO SLOW. BASED ON LOCATION OF FRONT AND DEFORMATION BAND...THINKING AREAS NORTH OF A LINE BETWEEN HTS AND BKW WILL SEE THE VAST MAJORITY OF CONVECTION. FOR TIMING...EXPECTING CONVECTION TO CONTINUE THROUGH THE REST OF THE AFTERNOON. SEVERE STORMS ARE A DEFINITE POSSIBILITY AS THE CWA IS UNDER A SLIGHT RISK THROUGH THIS EVENING FOR DAMAGING WINDS AND HAIL. MODEL CAPE VALUES ARE FORECAST TO BE OVER 2000 J/KG THIS AFTERNOON AND EQUILIBRIUM LEVELS ARE AROUND 200MB LEADING TO STRONG AND TALL STORMS. WILL ALSO BE KEEPING AN EYE ON THE POSSIBILITY OF FLASH FLOODING THIS AFTERNOON. LUCKILY ATTM IT LOOKS LIKE THE AREAS THAT GOT HIT HARD A FEW DAYS AGO WILL NOT GET RAINED ON TODAY. HOWEVER THE NAM HAS PW VALUES OVER 1.5 INCHES IN NORTHERN WV THIS AFTERNOON. THIS COMBINED WITH WEAK STEERING LEVEL FLOW AND POSSIBLE TRAINING COULD LEAD TO WATER PROBLEMS. OUTSIDE OF CONVECTION...MADE MINOR TWEAKS TO PREVIOUS FORECAST. PREVIOUS DISCUSSION... FRONTAL BOUNDARY REMAINS ACROSS THE AREA...WITH SOME CONVECTION DEVELOPING JUST NORTH OF THE AREA OVERNIGHT. WEAKER CONVECTION COULD BRUSH OUR EXTREME NORTHERN SECTIONS BUT CHANCES ARE LOW. DELAYED THE ONSET OF LOW POPS MORE TOWARD 10Z ENTERING OUR CWA MAINLY ACROSS THE NORTHERN AND CENTRAL SECTIONS AROUND 11Z. BY THIS AFTERNOON...CONSENSUS AMONG MODELS SUGGEST CONVECTION DEVELOPING MAINLY ACROSS THE NORTHERN SECTIONS INTO THE NORTH AND CENTRAL MOUNTAINS FROM 19-23Z. MODELS SHOW AN UPPER LEVEL RIDGE DRIFTING EAST THRU TONIGHT. MODEL SOUNDINGS SHOW SFC CAPE EXCEEDING 2000 J/KG BY 21Z. HOWEVER...DO NOT SEE A STRONG TRIGGER MECHANISM TO START UP CONVECTION. DRY AIR IN THE MID LEVELS WILL REMAIN IN PLACE THROUGH TONIGHT. WITH EQUILIBRIUM LEVEL NEAR 40KFT...IF STORMS DEVELOP...THEY WILL BE TALL. THEREFORE...INCREASED POPS TO LIKELY MAINLY NORTHERN SECTIONS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... UNSETTLED WEATHER CONTINUES...UPPER RIDGE OVER THE REGION THURSDAY NIGHT...VERY GRADUALLY GIVES WAY TO EFFECTS OF BROAD UPPER TROUGH WHICH COMES IN SEVERAL WAVES. DESPITE UPPER RIDGE...AND LACK OF SURFACE TRIGGER...MODELS AGREE THAT A FAIRLY SOLID VORTICITY LOBE WILL PASS THROUGH THE RIDGE THURSDAY NIGHT INTO FRIDAY...ALONG WITH UPPER LEVEL DIVERGENCE. HAVE KEPT CHANCE POPS AROUND THURSDAY NIGHT AND RAMPED UP INTO FRIDAY...WITH INSTABILITY OF DIURNAL HEATING COMBINING WITH THE ABOVE FEATURES TO PRODUCE MORE SHOWERS AND THUNDERSTORMS. MEANWHILE...CENTRAL PLAINS CUTOFF UPPER LOW /VERTICALLY STACKED WITH BROAD SURFACE LOW/ OPENS UP AND SHIFTS OUR WAY SATURDAY AND SATURDAY NIGHT...AS NEW TROUGH DIGS IN BEHIND IT INTO NEW CUTOFF LOW THAT WILL IMPACT US DURING THE EXTENDED. DURING THIS INTERPLAY...REPEATING EMBEDDED WAVES SLOWLY PASSING THROUGH THE UPPER FLOW WILL KEEP THUNDERSTORM POSSIBILITIES FRIDAY NIGHT THROUGH SATURDAY...WITH BEST CHANCE SATURDAY AFTERNOON WITH AID OF DIURNAL HEATING. UNSETTLED PATTERN YES...BUT NOT SEEING MUCH OPPORTUNITY FOR SEVERE CONVECTION WITH FAIRLY NARROW CAPES AND WEAK FLOW. HOWEVER...THAT WEAK FLOW AND APPROX 1.3 TO 1.5 INCHES OF PW THROUGH THE PERIOD...COULD ONCE AGAIN LEAD INTO WATER ISSUES...ESPECIALLY FOR AREAS THAT HAVE RECEIVED A LOT OF RECENT RAINFALL. WILL CONTINUE TO HIGHLIGHT IN HWO AND RWS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... STILL UNSETTLED PATTERN...YET GETTING ON THE COOLER SIDE OF UNSETTLED. CUTOFF UPPER LEVEL LOW...OR AT LEAST BROAD UPPER LEVEL TROUGH...WILL STAGNATE OVER OUR AREA. LOOSELY DEFINED SURFACE FRONT WILL OOZE THROUGH SOMETIME AROUND SUNDAY OR SUNDAY NIGHT...AND FRONTAL ZONE WILL THEN SITUATE OVER THE COAST INTO EARLY NEXT WEEK...RESULTING IN COOLER TEMPERATURES AND MORE STABILITY. PREFER ECMWF IN HOW IT PERSISTS CUT OFF UPPER LEVEL LOW IN OUR VICINITY WELL INTO NEXT WEEK...AS OFTEN HAPPENS THIS TIME OF YEAR. THIS WILL KEEP AT LEAST SHOWERS IN THE FORECAST THROUGH THE PERIOD BECAUSE OF MOISTURE AND COLD CORE ALOFT. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... RIVER VALLEY MVFR FOG DEVELOPING EARLY OVERNIGHT UNDER ABUNDANT LOW LEVEL MOISTURE...BECOMING TEMPORARILY IFR BEFORE UPPER CLOUDS MOVE IN FROM THE WEST. FOG LIFTS BY 14Z FOR VFR CONDITIONS. BETTER CHANCE OF AFTERNOON SHRA/TSRA TOMORROW AFTERNOON...MAINLY ACROSS NORTHERN SITES. LIGHT AND VARIABLE WINDS OVERNIGHT WILL BECOME WESTERLY ON THURSDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA. FOG COULD BE MORE INTENSE AND WIDESPREAD THAN FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M H H H H H H H H H H H EKN CONSISTENCY L H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z FRIDAY... IFR CONDITIONS EXPECTED UNDER SHOWERS AND STORMS THIS WEEKEND. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/ARJ/JEE NEAR TERM...JEE/ARJ SHORT TERM...26 LONG TERM...MDP AVIATION...ARJ
Hazardous weather outlook, May 12, 11:16 AM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1116 AM EDT THU MAY 12 2011 OHZ083-084-086-087-WVZ005>007-013>015-024>026-033>036-131515- JACKSON-VINTON-GALLIA-LAWRENCE-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 1116 AM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF THUNDERSTORMS TODAY...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED IF SEVERE THUNDERSTORMS DEVELOP LATER TODAY. KYZ101>103-105-VAZ003-004-131515- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN- 1114 AM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-085-WVZ008>011-016>020-027>032-037>040-046-047- 131515- PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON-WOOD-PLEASANTS-TYLER- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1114 AM EDT THU MAY 12 2011 ...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO...TRAINING OF REPETITIVE THUNDERSTORMS WITH DOWNPOURS TODAY...COULD CAUSE LOCALIZED FLOODING PROBLEMS...INCLUDING WATER OVER ROADS AND QUICK RISES OF SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 12, 11:23 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1123 AM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 3 SSW MIDDLEBOURNE 39.45N 80.93W
05/12/2011 TYLER WV EMERGENCY MNGR
STEWARTS FORK OUT OF BANKS AND FLOODING LITTLE SANCHO
CREEK ROAD
&&
EVENT NUMBER RLX1100606
NWLocal storm report, May 12, 11:25 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1125 AM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 3 SSW MIDDLEBOURNE 39.45N 80.93W
05/12/2011 TYLER WV EMERGENCY MNGR
ANIMALS OBSERVED BEING SWEPT DOWN LITTLE SANCHO CREEK.
&&
EVENT NUMBER RLX1100607
NWSpecial weather statement, May 12, 11:46 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1146 AM EDT THU MAY 12 2011 WVZ019-020-028>031-038-039-046-047-121845- BRAXTON WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-POCAHONTAS WV- RANDOLPH WV-RITCHIE WV-UPSHUR WV-WEBSTER WV- 1146 AM EDT THU MAY 12 2011 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT DODDRIDGE...EASTERN BRAXTON...EASTERN RITCHIE...GILMER...LEWIS...NORTHERN POCAHONTAS...SOUTHWESTERN HARRISON...SOUTHWESTERN RANDOLPH...UPSHUR AND WEBSTER COUNTIES... AT 1137 AM EDT...TRAINING THUNDERSTORMS WERE LOCATED OVER THE REGION...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION FOR ANY POSSIBLE WARNINGS OR STATEMENTS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3854 7973 3820 8030 3920 8111 3941 8063 21
Local storm report, May 12, 11:57 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1157 AM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL 1 SSW MOUNTAIN 39.35N 80.92W
05/12/2011 E0.70 INCH RITCHIE WV PUBLIC
&&
EVENT NUMBER RLX1100608
NWLocal storm report, May 12, 12:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1235 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL LINN 38.96N 80.72W
05/12/2011 U0.88 INCH LEWIS WV PUBLIC
&&
NNNNLocal storm report, May 12, 12:36 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1236 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 3 NW WICK 39.44N 81.01W
05/12/2011 E0.50 INCH TYLER WV PUBLIC
&&
EVENT NUMBER RLX1100609
NWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:31 AM EDT | Special Weather Statement | RLX | Braxton, Webster | 29 min |
| May 12, 9:00 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Webster | 60 min |
| May 12, 9:57 AM EDT | Special Weather Statement | RLX | Tyler | 48 min |
| May 12, 10:04 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler | 56 min |
| May 12, 10:21 AM EDT | Flash Flood Warning | RLX | Tyler | 114 min |
| May 12, 10:54 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie, Tyler | 66 min |
| May 12, 11:08 AM EDT | Special Weather Statement | RLX | Pocahontas, Webster | 52 min |
| May 12, 11:46 AM EDT | Special Weather Statement | RLX | Doddridge, Gilmer, Lewis, Ritchie, Upshur, Webster | 3 hr |
| May 12, 12:24 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Lewis, Randolph, Upshur, Webster | 66 min |
| May 12, 12:28 PM EDT | Flash Flood Warning | RLX | Braxton, Gilmer, Lewis | 2 hr |
| May 12, 12:44 PM EDT | Flash Flood Warning | RLX | Braxton, Pocahontas, Randolph, Upshur, Webster | 3 hr |
| May 12, 1:36 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Nicholas, Roane, Webster | 41 min |
| May 12, 4:40 PM EDT | Special Weather Statement | RLX | Wood | 35 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.